I came off birth control in April of this year and began using an IUD. I have sensative skin, break out from grass,animals etc and often have an itchy scalp. But, over the past month I have noticed a larger amount of hair loss. I am not sure if it is because of coming off the pill or what but I am going to see a dermatologist in 2 weeks.
What I find is that everytime I run my fingers through my hair I come away with anywhere from 1-5 hairs. Usually at least 1. But like today I wore my hair in a pony tail and when I took it down and ran my fingers through my hair I was pulling away 5-10 hairs at a time. I was ab;e to make a small pile of hair when I stopped and it looked like ATLEAST 100 hairs if not more. If I wear my hair down, same thing, I will always pull away with hair when I run my fingers through it. I do not see any bald spots and I have lots of regrowth on my hair but this is freaking me out!!! And the hairs all have the root balls attached.
Anyone else have this or go through it? If so, any known causes or what can be done? Will this usually stop it self?
I am 33 years old and take multi vitamins and fish oil. Only med changes was the birth control a few months ago.
It could very well be a temporary condition from hormonal changes from coming off birth control. But other things like anemia can cause hair loss. So can zinc deficiency or low protein in the diet. You say you have an itchy scalp. Consider using vinegar rinses a couple of times a week. After washing your hair with say, Neutrogena Clean formula shampoo rinse your hair in a sink of cool water with a tablespoon or 2 of white vinegar in it. Or another trick I used was using Nizoral shampoo or other dandruff shampoo to keep scalp clean and comfortable. If your skin is oily, using conditioner can irritate the scalp, so avoid or at least just use it on the ends of hair. A cool rinse for your hair and scalp can help a lot as it closes the hair shaft and smooths it, which can help you need conditioner less. The vinegar rinse and Neutrogena shampoo will make hair feel thicker. Avoid wearing a ponytail or any other forms of traction on your hair.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.